Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Oct 24, 2021, 7:28 PM CDT for Warren County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 7:28 PM CDT (00:28 UTC)
- Expired
- Oct 24, 2021, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Hail
- 0.00 in
- Wind
- 30
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 525 m²/s²
- 0-3 km storm-relative helicity
- 806 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
744
WWUS83 KDVN 250028
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
728 PM CDT Sun Oct 24 2021
ILZ016-017-024>026-034-035-250100-
Warren IL-Mercer IL-Henderson IL-McDonough IL-Bureau IL-Henry IL-
Hancock IL-
728 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northeastern
Hancock, southeastern Henderson, Warren, northwestern McDonough,
southeastern Mercer, southeastern Henry and southwestern Bureau
Counties through 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Galesburg, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kewanee, Monmouth, Galva, La Harpe, Roseville, Stronghurst, Woodhull,
Kirkwood, Blandinsville, Terre Haute, Rio, Raritan, Disco, Coldbrook,
Berwick, Bishop Hill, Media, Gerlaw, Larchland and German Corner.
This includes Interstate 74 in Illinois near mile marker 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4051 9094 4064 9110 4135 9007 4123 8968
4123 8987 4117 8987 4120 8965 4122 8964
4121 8960 4119 8964 4116 8987 4115 8987
4115 8999 4109 9044 4077 9044
TIME...MOT...LOC 0028Z 235DEG 74KT 4094 9047
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
ErvinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Oct 24, 6:33 PM CDT, 55 minutes earlier.
Area forecast discussion, Oct 24, 6:33 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
633 PM CDT Sun Oct 24 2021
.UPDATE...
Issued at 626 PM CDT Sun Oct 24 2021
Low pressure at 630 PM is located just west of Quincy, which is
the northern most extent of surface instability. This has kept our
CWA just north of surface based convection today, and in the
widespread rainfall. Winds have been increasing this evening, and
already a few gusts over 40 mph in the cold stable air, especially
north of I-80. I'll handle this with SPS for now, but may have to
consider a wind advisory if they increase any overnight.
&&
.SYNOPSIS...
Issued at 305 PM CDT Sun Oct 24 2021
Latest sfc analysis showing sub-1000 mb low just northwest of the
Kansas City area, with pressure falls axis increasing along the
IA/MO border showing the way of cyclone progression. The main warm
front is draped east to southeast of the low center, placing it a
couple counties south of the southern DVN CWA. Elevated convection
has recently increased acrs the southwest half of the CWA. Latest
MRMS totals which seem in line from several spotter/observer reports
suggest widespread 0.75 to 1.75+ inches of rainfall so far generally
along and south of the I80 corridor. The heaviest axis from
Fairfield to Keosauqua IA, over to Monmouth IL and down to east of
Macomb.
&&
.SHORT TERM...(This Evening through Monday Morning)
ISSUED AT 305 PM CDT Sun Oct 24 2021
Tonight...Storms: Will have to watch the southern third to quarter
for slightly elevated severe storms thru mid evening with hail the
main concern. Passing bouts of locally heavy rainfall from these
cells adding to the rainfall totals and rain run-off, but being
elevated in a speedy LLJ flow prevents them from "camping" out over
one location long. But the watch will still have to be on, as the
current low projection/extrapolation path suggests the warm front
triple point may get dangerously close to the southern CWA around a
22z to 02z or so passage window. A supercell being able to get sfc
rooted along this high shear feature will be problematic and good
tornadic development potential. Otherwise, again mainly embedded
higher based storm cells with at least a small hail potential up to
the Hwy 30 corridor through mid evening.
Rainfall: Ongoing 1.3 to 1.5 PWAT feed to the lee of, and wrapping
around the low to mid level cyclone center will produce def zone
like rains, and embedded thunder through at least late evening
before falling out overnight. Latest saturation and lift analysis
suggest another 0.75 to 1.25 inch of rainfall possible thru 12z
Monday, but mainly acrs the northern 3/4's of the CWA. Leeside
effects of mid level low may produce the highest amounts tonight
from the Quad City area east to Princeton IL and Sterling. But the
real heavy rain swath tonight looks to be shaping up in eastward
migrating LLJ THTA-E feed and convergence zone from Peoria IL to
Chicago and northern Indiana. Will keep the Flash Flood Watch going
of course for still the chance for isolated flash flooding and urban
ponding in enhanced run-off locations, but most areas to continue to
get beneficial soaking rains tonight.
Winds: Developing/tightening LLVL pressure gradient on northwest
flank of the passing sfc low will drive strong northeast to north
winds this evening and overnight acrs the northern 2/3's of the DVN
CWA. There is potential for sustained 20 to near 30 MPH, and gusts
to 40-45 MPH making for close to advisory level winds. Can't rule
out the eventual need to issue a wind headline on the fly as gusts
evolve and some chance for gravity wave enhancement off low center,
but for now will bank on the time of day/nocturnal layering
processes to prevent higher end winds translating to the sfc.
Late night low temps ranging from the upper 30s in the far
northwest, to mid 40s in the southeast.
.LONG TERM...(Monday through next Sunday)
ISSUED AT 305 PM CDT Sun Oct 24 2021
Monday and Monday night...Cyclone system continues to fill and pull
eastward of the area, with brisk north winds and some lingering wrap
around rain in the east through mid morning. Clear out and cold
advection may produce more frost or near freezing conditions by Tue
morning especially along and north of I80, but these areas already
had frost and some freeze this past Saturday morning. But areas
south of I80 may still be suspect, and with lows in the mid to upper
30s acrs those areas, will advertise at least some patchy frost
there. Patchy fog also possible before dawn Tuesday morning in some
spots.
Tuesday through next Sunday...Omega sharp upper ridging still on
track to press eastward acrs the mid CONUS for fair wx/near
seasonable temps Tue into early Wed. Looking further ahead, the
latest suite of medium range ensembles still vary some on handling
the next larger scale upstream trof, with the GFS still further
north, more progressive and wetter for the local CWA with evolving
closed upper low swirling moderate to locally heavy rain bands acrs
the area Wed through Thu. Then the stacked low is shunted acrs the
OH RVR Valley, with lingering light showers and blustery north winds
for Friday. Still prefer the slower, more blocked ECMWF which is a
bit further north with it's closed low but still south of the GFS.
Not as wet and slower arrival, the Euro spirals light to moderate
rain pockets Thu into Friday with enough breaks to allow seasonable
high temps. Will have to assess upper jet trends and later model
runs, but still favor the ECMWF at this time. If the closed cyclone
can meander off to the east/get acted upon by progressive northern
GRT LKS trof, ridging in it's wake may provide a decent late October
Halloween weekend. Then longer range signs of a cold push from
southwest of the Hudson Bay region and acrs the upper Midwest/GRT LKS
for early next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
ISSUED AT 626 PM CDT Sun Oct 24 2021
Widespread rain and some small thunderstorms will continue to be
found over the area tonight, as winds turn from northeast to north
overnight. Winds will be strong, at 20 kts, gusting as high as 40
kts. The rains will end/move east between 6 am and 9 am Monday
morning, with a gradual improvement in cigs from IFR overnight, to
MVFR, then VFR by late afternoon. This transition of improvement
is not confident in timing, but will occur late in the period.
Winds after 10Z will be northerly, at 15 to 25 kts.
&&
.HYDROLOGY...
Issued at 1036 AM CDT Sun Oct 24 2021
Various gauge observation networks show generally 1 to 2 inches of
rain has fallen so far in our southern HSA. At this point seeing
just minor well within bank rises on portions of the Des Moines,
Skunk, Fox and La Moine River basins, as the rain has largely been
stratiform in nature precluding excessive rates. Do anticipate more
in the way of convection to develop later this afternoon and evening
across the southern HSA, which will foster heavy rates but likely
result in more localized swaths of rainfall totals of 3-4+ inches.
Given the recent dry antecedent conditions across the south many of
these aforementioned river basins are coming into this rain event
with low streamflows and can take quite a bit of water before
becoming bankfull. The river that is most at risk for the heavier
rainfall totals and flooding at this time is the La Moine River. As
a result, a flood watch remains in effect for the La Moine River at
Colmar. However, if rainfall in the basin is less than expected,
than the watch may be cancelled.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Monday morning for Des Moines-Henry IA-
Jefferson-Lee-Louisa-Muscatine-Scott-Van Buren-Washington.
IL...Flash Flood Watch through Monday morning for Bureau-Hancock-
Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
Warren.
MO...Flash Flood Watch through Monday morning for Clark-Scotland.
&&
UPDATE...Ervin
SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Ervin
HYDROLOGY...McClureHazardous weather outlook, Oct 24, 3:38 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 338 PM CDT Sun Oct 24 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 338 PM CDT Sun Oct 24 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Areas of rain with embedded thunderstorms will continue though tonight. Heavy rainfall amounts between 2 and 4 inches are expected south of Interstate 80, but some 1 to 2 inch amounts will be possible by Monday morning north of Interstate 80. Rises on areas rivers, creeks, and streams are likley. There is still a chance for localized flash flooding tonight, and a Flash Flood Watch continues through Monday morning for areas generally along and south of Interstate 80. Strong to severe storms are still possible this afternoon and evening mainly south of Interstate 80. The main threat from any severe storm would be large hail, lightning, and heavy rain. There is still a low chance that a storm may intensify enough south of the Highway 34 corridor and produce damaging winds and isolated tornadoes this evening. Strong northeasterly gradient winds between 20 and 30 mph, with gusts over 40 mph will be possible tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Areas of frost will be possible late Monday night into Tuesday morning. Heavy rain is possible again from later Wednesday through Thursday and may produce additional rises on area rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, especially south of Interstate 80. Rainfall reports of over 1 inch would be appreciated.
In the hours before
Local storm report, Oct 24, 4:46 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 2 NNW NORTH LIBERTY 41.76N 91.62W
10/24/2021 M1.32 INCH JOHNSON IA TRAINED SPOTTER
RAINFALL TOTAL AS OF 430 PM.
&&
PSSpecial weather statement, Oct 24, 6:05 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
605 PM CDT Sun Oct 24 2021
MOZ009-010-242330-
Clark MO-Scotland MO-
605 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of southern Scotland
and southwestern Clark Counties through 630 PM CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Greensburg, or 12 miles northeast of Kirksville, moving
east at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Greensburg around 620 PM CDT.
Other locations in the path of this storm include Rutledge and South
Gorin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4051 9201 4026 9190 4026 9195 4030 9195
4030 9235 4039 9235
TIME...MOT...LOC 2305Z 252DEG 28KT 4028 9237
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
ErvinSpecial weather statement, Oct 24, 6:17 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 617 PM CDT Sun Oct 24 2021 IAZ040>042-051>054-063>068-076-077-ILZ001-002-007-009-015-250230- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Galena, Freeport, Mount Carroll, Sterling, Moline, and Rock Island 617 PM CDT Sun Oct 24 2021 ...Strong Northeast Winds... Low pressure is moving across northern Missouri this evening, causing strong winds, as well as widespread rain over eastern Iowa and northwest Illinois. Winds will gust to 45 mph at times, though most of the time winds should be in the 20 to 35 mph range. Use caution if driving in the rain and wind, and keep a firm grip to the steering wheel, especially or north to south roads. ERVIN
Local storm report, Oct 24, 6:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HEAVY RAIN KEOKUK 40.41N 91.41W
10/24/2021 M2.30 INCH LEE IA TRAINED SPOTTER
RAINFALL TOTAL AS OF 630 PM.
&&
PSLocal storm report, Oct 24, 7:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
713 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN LOWDEN 41.86N 90.92W
10/24/2021 M1.10 INCH CEDAR IA CO-OP OBSERVER
RAINFALL TOTAL AS OF 700 PM.
&&
PSSpecial weather statement, Oct 24, 7:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
728 PM CDT Sun Oct 24 2021
ILZ016-017-024>026-034-035-250100-
Warren IL-Mercer IL-Henderson IL-McDonough IL-Bureau IL-Henry IL-
Hancock IL-
728 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northeastern
Hancock, southeastern Henderson, Warren, northwestern McDonough,
southeastern Mercer, southeastern Henry and southwestern Bureau
Counties through 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Galesburg, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kewanee, Monmouth, Galva, La Harpe, Roseville, Stronghurst, Woodhull,
Kirkwood, Blandinsville, Terre Haute, Rio, Raritan, Disco, Coldbrook,
Berwick, Bishop Hill, Media, Gerlaw, Larchland and German Corner.
This includes Interstate 74 in Illinois near mile marker 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4051 9094 4064 9110 4135 9007 4123 8968
4123 8987 4117 8987 4120 8965 4122 8964
4121 8960 4119 8964 4116 8987 4115 8987
4115 8999 4109 9044 4077 9044
TIME...MOT...LOC 0028Z 235DEG 74KT 4094 9047
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ErvinNearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.